MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a neff percutaneous access set for an unknown procedure.When the wire was removed from the package to be inserted into the set, the wire guide "tore apart." the procedure was completed with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Preliminary examination of the device returned (b)(6) 2020 showed the wire unraveled and the weld ball missing.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, h6-device code.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation.(b)(6), in columbia, informed cook on 11nov2020 of an incident involving a neff percutaneous access set, rpn: npas-100, from lot# 10003582.It was reported that during the procedure on (b)(6) 2020, while the doctor was prepping the npas, the wire guide tore apart when removed from the packaging.Another device was needed.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), and quality control, as well as a visual inspection and dimensional verification of the returned device, was conducted during the investigation.One prior to use wire guide was returned to cook for evaluation.Visual inspection of the device noted the distal weld to be missing.The coil was noted to be totally elongated.A kink was located near the proximal end.Dimensional verification found the outer diameter of the mandrel wire to be within manufacturing tolerance.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (10003582) revealed no related non-conformances.A review of the dhrs for the related wire guide subassembly lots revealed two related non-conformances for "offset coil" and "weld not caught" in which two devices were scrapped.A database search identified one other event associated with the reported device lot for an unrelated failure mode.Given the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Neither neff percutaneous access set nor cope mandril wire guide are supplied with an instructions for use (ifu).A label attached to the wire guide holder/hoop warns the user not to remove the wire guide through the needle.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event was traced to component failure without a deficiency in manufacturing/device design.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10875683
Report Number1820334-2020-02168
Device Sequence Number11696901
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)220910(10)10003582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberN/A
Device Catalogue NumberNPAS-100
Device Lot Number10003582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/03/2020
01/05/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/08/2020
01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1